# SDR 99UAL900559

- Difficulty date: October 28, 1999
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N575UA
- Make and model: Boeing 757222
- Aircraft serial: 26689
- Engine: Pwa PW2037
- System (JASC): 2730 · Elevator Control System
- Part: Elevator
- Condition: Fluttered
- Location: Wing
- Stage of operation: NR
- Nature of condition: F, J
- Precautionary procedure: A

## Discrepancy

FLIGHT DIVERTED TO ORD UNDER AMBER ALERT DUE TO A CONTROL FLUTTER PROBLEM.  CONCURRENT REPORTING OF UNITED'S FINDINGS TO FAA IS ONGOING THROUGH UNITED'S FLIGHT SAFETY DEPARTMENT.  ACTIONS ACCOMPLISHED PRIOR TO SUCCESSFUL TEST FLIGHT INCLUDE REPLACEMENT OF NUMEROUS ELEVATOR HINGE BEARINGS, ELEVATOR REACTION LINK BEARINGS, REACTION LINKS, AND REPLACEMENT OF ELEVATOR PCA'S.  RE-RIGGING OF THE ELEVATOR SYSTEM AND RE-TENSION OF THE ELEVATOR CONTROL CABLES WERE ALSO ACCOMPLISHED.
